Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 14, NWS Brownsville, TX

March 24, 2013

NWS Brownsville, TX issued this wind advisory at Mar 24, 2013, 10:02 AM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2013, 10:02 AM CDT (15:02 UTC)
Expired
Mar 24, 2013, 12:17 PM CDT
In force
2 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WWUS74 KBRO 241502
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1002 AM CDT SUN MAR 24 2013

...WINDS JUST BELOW ADVISORY CRITERIA EXCEPT NEAR COAST...

.WINDY CONDITIONS WILL CONTINUE BEHIND A COLD FRONT.

TXZ256-257-241615-
/O.CAN.KBRO.WI.Y.0013.000000T0000Z-130324T2100Z/
/O.NEW.KBRO.WI.Y.0014.130324T1502Z-130324T2100Z/
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1002 AM CDT SUN MAR 24 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH.

* TIMING...ONGOING THROUGH THIS AFTERNOON.

* IMPACT...STRONG NORTH WINDS MAY MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

TXZ248>255-241615-
/O.CAN.KBRO.WI.Y.0013.000000T0000Z-130324T2100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN
1002 AM CDT SUN MAR 24 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY. 

STRONG WINDS WILL CONTINUE FOR THE NEXT FEW HOURS...BUT ARE BELOW
ADVISORY CRITERIA.

$$
1 follow-up statement
112 
WWUS74 KBRO 241717
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1217 PM CDT SUN MAR 24 2013

...WINDS EASING BACK IN WAKE OF MORNING FRONT...

.WINDS AROUND THE COUNTY WARNING AREA HAVE EASED BACK TO BELOW
ADVISORY CRITERIA...AND THE REMAINING ADVISORY AREA AT THE COAST
HAS BEEN CANCELLED.

TXZ256-257-241830-
/O.CAN.KBRO.WI.Y.0014.000000T0000Z-130324T2100Z/
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1217 PM CDT SUN MAR 24 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY. 

A STRONG MORNING COLD FRONT RESULTED IN STRONG NORTHWEST TO NORTH
WINDS...BUT THE STRONGEST WINDS HAVE SPENT THEMSELVES AND THE
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 24, 6:42 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Mar 24, 6:42 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
642 AM CDT SUN MAR 24 2013

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...A COLD FRONT IS RIGHT ON THE DOORSTEP...AND WILL RUSH
THROUGH IN THE NEXT HOUR OR SO. SOME REGIONAL FOG HAS DEVELOPED...
BUT HAS NOT BEEN DENSE. THE FRONT WILL CARVE OUT THE REST OF THE
MOISTURE...ENDING THE FOG THREAT. WINDS BEHIND THE FRONT WILL RUN
20 TO 25 KTS WITH GUSTS OF 30 TO 35 KNOTS DURING THE MORNING.
WINDS WILL GRADUALLY RELAX THROUGH THE AFTERNOON AND INTO THE
EVENING HOURS. BRIEF LOWER CEILINGS BEHIND THE FRONT WILL THIN OUT
BY NOON.

&&

.PREV DISCUSSION... /ISSUED 405 AM CDT SUN MAR 24 2013/

SHORT TERM /NOW THROUGH MONDAY/...
MOISTURE CONVERGENCE AND COOLER WATERS CONTINUE TO PROVIDE AMPLE
DENSE FOG FOR THE IMMEDIATE COAST THIS MORNING. SOUTH PADRE ISLAND
STILL EXPERIENCING DENSE FOG...WHICH IS EVER SO SLOWLY DRIFTING
INLAND. THE FOG BANK MAY BRIEFLY REACH KBRO AND KHRL LATER THIS
MORNING...BEFORE THE FRONT ARRIVES. THE FRONT IS MOVING SOUTHWARD
ACROSS THE RIO GRANDE PLAINS CURRENTLY...RACING ROUGHLY 35KTS. WINDS
BEHIND THE FRONT HAVE BEEN RUNNING 25G35KTS...WITH SIGNIFICANT DRY
AIR IN ITS WAKE. THE FRONT WILL HAVE THE FOLLOWING EFFECTS ON THE
REGION: FIRST...THE STRONG WINDS AND MUCH DRIER AIR WILL CARVE OUT
THE FOG ALONG THE COAST AND ACROSS THE GULF WATERS. SECOND...STRONG
WINDS WILL REACH 25 TO 30 KNOTS ALONG AND IN THE WAKE OF THE FRONT.
THIS WILL BRING HAZARDOUS DRIVING CONDITIONS TO THE
REGION...ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY HAS
BEEN HOISTED FOR THE ENTIRE REGION THROUGH THIS AFTERNOON...WHEN THE
WINDS WILL RELAX DOWN TO 15 TO 20KTS. THIRD...THE WINDY CONDITIONS
AND THE SIGNIFICANTLY DRIER AIR WILL BRING A SIGNIFICANT WILDFIRE
THREAT TO DEEP SOUTH TEXAS. THE COLDER AIR WILL LAG SOME BEHIND THE
FRONT...SO TEMPERATURES WILL BE ABLE TO RISE INTO THE 70S DURING THE
AFTERNOON. THIS WILL ENHANCE THE DRYING OF THE LOWER ATMOSPHERE
LATER THIS MORNING INTO THIS AFTERNOON...PULLING RELATIVE HUMIDITY
VALUES DOWNWARD BELOW 15 PERCENT FOR A SIGNIFICANT PORTION OF THE
AFTERNOON. COMBINE THIS WITH THE TINDER DRY FUELS LOCALLY WILL BRING
A CRITICAL RISK TO ANY FIRES THAT DO DEVELOP. THE COLD AIR MASS WILL
BE ESPECIALLY NOTED OVERNIGHT TONIGHT. COLD AIR ADVECTION...ALONG
WITH MOSTLY CLEAR SKIES...LOWER RH VALUES AND LIGHTER WINDS WILL
ALLOW TEMPERATURES TO DROP INTO THE 40S ACROSS THE REGION EXCEPT FOR
AREAS IN THE 50S ALONG THE COAST. WINDS WILL BEGIN TO TURN MORE TO
ONSHORE ON MONDAY...BUT WILL NOT YET BE STRONG ENOUGH TO PUSH HIGHS
OUT OF THE UPPER 60S.

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...MAIN CHALLENGE DURING
THE LONG PERIOD WILL BE THE BELOW NORMAL TEMPERATURE EARLY IN THE
PERIOD THEN RAIN CHANCES AND THE EVENTUAL WARM UP THE LATTER HALF
OF THE WEEK.

LATE SEASON COOL DOWN TO CONTINUE MONDAY NIGHT THROUGH AT LEAST
WEDNESDAY WITH CANADIAN SURFACE HIGH PRESSURE TO SLOWLY DRIFT
EAST. LITTLE MODIFICATION OF THE AIR MASS TAKES PLACE WITH
1000-500MB THICKNESS AND HEIGHTS SLOW IN RECOVERING TUESDAY. CLOUD
COVER BECOMES AN ISSUE IN THE MODIFICATION PROCESS AS A WARMER
SOUTH TO WEST FLOW DEVELOPS AT 850-700MB. OVERRUNNING CLOUDS WILL
BE ON THE INCREASE KEEPING INSOLATION TO A MINIMUM. NOT EXPECTING
MUCH IN THE WAY OF RAIN BUT A FEW SPRINKLES COULD DEVELOP
WEDNESDAY OUT WEST AS A WEAK PERTURBATION IN THE WESTERLY FLOW
INTERACTS WITH THE BOUNDARY LAYER MOISTURE. GUIDANCE TEMPERATURES
ARE IN GOOD AGREEMENT MAINTAINING BELOW NORMAL TEMPERATURES ABOUT
10 DEGREES BELOW DURING THE DAY AND 10 TO 15 DEGREES FOR TUESDAY
AND WEDNESDAY MORNINGS.

THURSDAY THROUGH SATURDAY THE EVENTUAL WARM UP BEGINS AS SOUTHEAST
SOUTH FLOW INCREASES. MOISTURE ALSO INCREASES WITH THE SOUTHERLY
FLOW BUT UNCERTAINTY ON IF THIS MOISTURE BRINGS ABOUT RAINFALL.
MODEL GUIDANCE INDICATES LOW POPS AND LOW QPF IN SPOTS ACROSS THE
CWA THURSDAY THROUGH SATURDAY. MODEL SOUNDINGS INDICATE MODEST
DEPTH OF MOISTURE AND A WEAK CAP IN PLACE. A FEW PERTURBATIONS
WITH IN THE ZONAL MID LEVEL FLOW TO BE ENOUGH TO WARRANT A SLIGHT
CHANCE EACH DAY. UNCERTAIN IF THUNDER DEVELOPS EITHER OF THESE
DAYS AND THIS WILL BE DEPENDENT ON IF ONE OF THE DISTURBANCES ARE
STRONG ENOUGH. GOING FORECAST JUST MAINTAINS LIGHT SHOWERS UNTIL
WE GET BETTER SIGNAL FOR DEEPER CONVECTION. TEMPERATURES TREND
UPWARD WITH THE MODEL GUIDANCE AND BUMP UP A FEW DEGREES ABOVE
NORMAL BY NEXT WEEKEND.

MARINE...NOW THROUGH MONDAY...
POOR MARINE CONDITIONS WILL DOMINATE THE NEXT 36 HOURS DUE TO THE
EFFECTS OF THE APPROACHING COLD FRONT. CURRENTLY...DENSE FOG COVERS
THE GULF WATERS AND LAGUNA MADRE...GENERALLY AROUND 1/4 NM. THE FOG
WILL CONTINUE TO HOLD FIRM UNTIL SHOVED OUT BY THE STRONG COLD FRONT
JUST AFTER SUNRISE. WINDS BEHIND THE FRONT WILL ABRUPTLY SHIFT TO
THE NORTH AND INCREASE TO 25 TO 30 KNOTS...WITH FREQUENT GUSTS ABOVE
35KITS POSSIBLE. WITH THE SIGNIFICANT RISK OF 35 KNOT GUSTS...HAVE
UPGRADED THE SMALL CRAFT ADVISORY TO A GALE WARNING FOR THE GULF
WATERS...STARTING AT DAWN AND CONTINUING THROUGH MID AFTERNOON.
THE LAGUNA MADRE WILL HAVE MUCH LESS FREQUENT GUSTS...SO THE SMALL
CRAFT ADVISORY WAS HELD AND NOT UPGRADED. WINDS WILL BEGIN TO
RELAX LATER THIS AFTERNOON...WITH WINDS ACROSS THE LAGUNA FALLING
BELOW 20 KNOTS AND GULF WINDS REMAINING 20 TO 25 KNOTS. SMALL
CRAFT ADVISORIES WILL END FOR THE LAGUNA BY SUNSET TONIGHT...BUT
WILL CONTINUE FOR THE GULF WATERS THROUGH AT LEAST DAWN TOMORROW.
STRONG WINDS FROM ALMOST DUE NORTH WILL KICK SEAS UP TO 7 TO 10
FEET FOR THE GULF WATERS. WINDS OF 20 KNOTS MAY CONTINUE.

MONDAY NIGHT THROUGH THURSDAY...SURFACE HIGH PRESSURE TO REMAIN
ANCHORED NORTH OF THE NORTHWEST GULF TUESDAY SLOWLY MOVING EAST
WEDNESDAY. PRESSURE GRADIENT TO REMAIN MODERATELY STRONG ACROSS
THE LOWER TEXAS COAST MAINTAINING UNSETTLED MARINE CONDITIONS.
NORTHEAST TO EAST WINDS AND SEAS TO REMAIN NEAR OR SLIGHTLY ABOVE
SMALL CRAFT ADVISORY LEVELS. AS WINDS TURN MORE SOUTHEAST LATE
WEDNESDAY AND THURSDAY WINDS AND SEAS TO MAINTAIN HIGHER THEN
NORMAL CONDITIONS WITH THE PRESSURE GRADIENT TIGHTENING UP AS
SURFACE LOW PRESSURE DEVELOPS ACROSS WESTERN TEXAS.

FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP
THROUGH THE AFTERNOON...AS THE COLD FRONT RACES THROUGH THE REGION.
WINDS WILL INCREASE TO 20 TO 25 MPH...WITH GUSTS NEAR 30 THIS
MORNING. WINDS WILL CONTINUE AT 15 TO 20 THIS AFTERNOON. HUMIDITY
VALUES WILL PLUNGE QUICKLY BEHIND THE FRONT...AIDED BY TEMPERATURES
RECOVERING INTO THE MID 70S THIS AFTERNOON. THIS WILL CREATE RH
VALUES BELOW 15 PERCENT FOR ALL AREAS EXCEPT THE IMMEDIATE COAST.
RED FLAG WARNINGS ARE IN EFFECT THROUGH SUNSET.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CDT THIS
     EVENING FOR TXZ248>257.

     WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ248>257.

     DENSE FOG ADVISORY UNTIL 7 AM CDT THIS MORNING FOR TXZ256-257.

GM...DENSE FOG ADVISORY UNTIL 7 AM CDT THIS MORNING FOR GMZ130-132-
     135-150-155-170-175.

     SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM CDT THIS EVENING FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM CDT MONDAY
     FOR GMZ150-155-170-175.

     GALE WARNING UNTIL 4 PM CDT THIS AFTERNOON FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/68
Hazardous weather outlook, Mar 24, 10:00 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1000 AM CDT SUN MAR 24 2013

TXZ248>257-251200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1000 AM CDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A RED FLAG WARNING IS IN EFFECT TODAY DUE TO THE GUSTY NORTHWEST
WINDS ALONG WITH VERY LOW RELATIVE HUMIDITY VALUES AND DRY FUELS.

THERE IS A HIGH RISK FOR RIP CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ELEVATED RISK FOR RIP CURRENTS IS EXPECTED THROUGH MIDWEEK.

COASTAL FLOODING MAY BECOME AN ISSUE FOR THE FIRST HALF OF THE
UPCOMING WEEK DUE TO A LONG FETCH ONSHORE FLOW COMBINING WITH
ABOVE AVERAGE TIDES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-251200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1000 AM CDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL INCREASE NORTH WINDS TO 25 TO 30 KNOTS. GUSTS TO
GALE FORCE WILL BE POSSIBLE. A GALE WARNING IS IN EFFECT THROUGH
THIS AFTERNOON FOR THE GULF WATERS...WHILE SMALL CRAFT ADVISORIES
ARE IN EFFECT FOR THE LAGUNA MADRE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL CRAFT ADVISORIES ARE EXPECTED TO CONTINUE THROUGH MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:04 PM CDTMarine Dense Fog AdvisoryBRO12 hr
Mar 24, 2:54 AM CDTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more7 hr
Mar 24, 2:57 AM CDTGale WarningBRO13 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.